Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Red rash behing ears and neck, spot on chin. What can be the cause?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
my 7yr old son has a red rash behind both ears on his neck, front of neck and a small
Spot on his chin. He has a temp of 100.1. This began yesterday and has had very
Little changes. What can be the cause and should he go to the doctor?
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 3 hours later

Thank you for your query.

1. First of all, I would recommend an immediate visit to your doctor to rule out Scarlet Fever, especially if the rash is spreading and he has a very red tongue (Strawberry Tongue). The rash may also turn out to be a sunburn.

2. Scarlet Fever occurs as a result of Streptococcal infection and is easily treated. Early treatment avoids a host of potentially severe complications.

3. A throat swab, blood tests and antibiotics may be required in addition to supportive therapy even if the fever subsides. Kindly let me know his progress.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor